Ohio, 2011

Tornado and Flash Flood in Ohio, April 4, 2011

April 4, 2011 · NWS ILN · 13 events in 10 counties and zones

Severe thunderstorms moved through during the afternoon hours of April 4th. Damaging wind was the main threat with these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$96,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Severe thunderstorms moved through during the afternoon hours of April 4th. Damaging wind was the main threat with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 4, 11:55 AM EST, 45 minutes earlier.

Area forecast discussion, Apr 4, 11:55 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1255 PM EDT MON APR 4 2011

.SYNOPSIS...
LOW PRESSURE WILL CROSS NORTHEAST THROUGH THE GREAT LAKES REGION
TODAY. A TRAILING COLD FRONT WILL MOVE SOUTHEAST THROUGH THE OHIO
VALLEY AT THE SAME TIME. HIGH PRESSURE WILL BUILD OVER THE MIDWEST
EARLY ON TUESDAY AND USHER IN DRIER AIR TO THE OHIO VALLEY

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WEATHER FORECAST WILL BE COMPLEX THROUGH THE REMAINDER OF THE DAY.

A DYNAMIC UPR LVL TROF WILL PUSH TOWARD THE LOWER GREAT LAKES AND
OHIO VALLEY THIS AFTERNOON. ATTENDANT SFC COLD FRONT WILL MOVE
FROM NW TO SE ACRS THE FORECAST AREA.  MODELS CONTINUE TO INDICATE
SUBSTANTIAL LOW LEVEL FORCING AHEAD OF THE FRONT. INSTABILITY
SHOULD BE SUFFICIENT FOR CONTINUED THUNDERSTORM DEVELOPMENT AHEAD
OF THE FRONT. PER COORDINATION WITH SPC...IT APPEARS THAT THE BEST
INSTABILITY AND CHANCE FOR SVR STORMS FOR THE REMAINDER OF THE DAY
WILL BE ALONG AND SOUTH OF THE OHIO RIVER...OR FROM THE CINCINNATI
METRO TO PORTSMOUTH AND POINTS SOUTH THEREOF. WITH A VERY STRONG
WIND FIELD IN PLACE...DAMAGING WINDS WILL STILL BE A THREAT...ALTHOUGH
SOME ISOLATED LARGE HAIL CAN'T BE RULED OUT. HAVE HIGHS RANGING
FROM THE LOWER 60S NORTHWEST TO THE LOWER 70S SOUTHEAST...WITH
SOME FALLING TEMPERATURES EXPECTED ACRS THE NORTHWEST THIS
AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
STORMS WILL DIE OUT QUICKLY THIS EVENING IN THE POST FRONTAL
ENVIRONMENT...DYING OUT ENTIRELY WITH THE PASSAGE OF THE H5
TROUGH. COLDER AIR WILL ADVECT IN ON UNIFORM NORTHWEST FLOW AS
HIGH PRESSURE BUILDS IN THE MIDWEST. SOUTHERLY FLOW WILL RETURN TO
THE REGION LATE TUESDAY...BUT NIGHTTIME LOWS WILL REMAIN COOL AS
THE SURFACE SHOULD DECOUPLE AND ANY WINDS WON'T BE ABLE TO MAKE A
SURFACE APPEARANCE UNTIL THE MIX DURING THE DAYTIME HEATING ON
WEDNESDAY. DID NOT MAKE ANY SIGNIFICANT CHANGES TO MAX/MIN TEMPS
THROUGH THE PERIOD AFTER TODAY.

MODELS ARE POINTING AT THE POSSIBILITY OF A NARROW BAND OF SHOWERS
BEING SQUEEZED OUT NORTH OF THE I-70 CORRIDOR IN OHIO AND INDIANA
ON WEDNESDAY. THIS REMAINS TO BE SEEN BUT SOME LOW CHANCE POPS
WERE WARRANTED AS THE WARM ADVECTION OVER THE REGION SHOULD BRING
IN ANOTHER ROUND OF MOISTURE...COINCIDING WITH A SURFACE LOW
DROPPING SOUTH AND STALLING IN THE SOUTHERN GREAT LAKES/NORTHERN
OHIO VALLEY REGION.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
ACTIVE WEATHER PATTERN LOOKS TO DEVELOP LATE NEXT WEEK INTO NEXT
WEEKEND. A MEAN TROF DEVELOPS OVER THE WEST WITH UPSTREAM RIDGING
OVER THE OHIO VALLEY. INITIAL SFC WAVE TO LIFT OUT FROM THE CNTRL
PLAINS INTO THE GREAT LAKES THU/THU NIGHT. THE AFOREMENTIONED
FRONTAL BOUNDARY TO LIFT NORTH AS A WARM FRONT. AHD OF THIS
FEATURE WL MENTION CHC POPS LATE THU AFTN/THU NIGHT WITH THE BEST
CHC ACROSS THE NW.

THE REGION IS IN THE WARM SECTOR ON FRIDAY WITH THE WEAKENING SFC
WAVE TRACKING  THRU THE SRN GREAT LAKES. WL CONTINUE CHC POPS ACRS
THE ENTIRE AREA.

FRONTAL BOUNDARY TO LAY OUT ACROSS THE RGN NEXT SAT BUT UPPER SUPPORT
IS LACKING. WL CONT LOW CHC POPS WITH THE BETTER THREAT APPEARING TO
BE LATE SUNDAY INTO MONDAY WHEN A MORE SIGNIFICANT WAVE IS EXPECTED
TO EJECT NE OUT FROM THE PLAINS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
BAND OF SHWRS AND TSTMS DEVELOPING AHEAD OF COLD FRONT AND IS
PUSHING ENE ACRS IN. THIS ACTIVITY SHOULD MOVE INTO KDAY LATE
THIS MORNING AND KCVG AROUND NOON AND THEN CONTINUES ACRS THE FA.
AHEAD OF THE PCPN WINDS WILL BE OUT OF THE S AND SW AT 15 TO 20
GUSTING TO 35KT. GUSTS COULD BE AS HIGH AS 45 KT IN THE TSTMS.

BEHIND THE TSTMS LARGE PATCHES OF RAIN WILL GRADUALLY LOWER
CEILINGS TO MVFR. WINDS WILL LIGHTEN UP AND MOSTLY BE SW AT 10.

AS THE FRONT MOVES THRU THIS AFTERNOON WINDS WILL VEER TO THE WNW
AND INCRS TO 15 TO 20 WITH GUSTS TO 25 KT. RAIN PATTERN WILL
BECOME MORE OF A SHOWERY PATTERN. LATER TONIGHT THE SHOWERS ARE
EXPECTED TO END AND CEILINGS WILL BECOME IFR.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE IN TSTMS ON
FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS/HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...FRANKS
LONG TERM...AR
AVIATION...
Hazardous weather outlook, Apr 4, 12:23 PM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
123 PM EDT MON APR 4 2011

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
051730-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
123 PM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND
EVENING. THUNDERSTORMS WITH HEAVY RAIN WILL PRODUCE LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

INZ073>075-080-KYZ089>100-OHZ077>082-088-051730-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
123 PM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND
EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING
STRAIGHT LINE WINDS BEING THE MAIN THREAT FROM THESE STORMS. LARGE
HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. LOCALIZED FLOODING
WILL ALSO OCCUR WITH SOME OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 4, 8:45 AM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
945 AM EDT MON APR 4 2011

INZ050-058-059-OHZ042-060-041415-
WAYNE IN-FAYETTE IN-UNION IN-DARKE OH-PREBLE OH-
945 AM EDT MON APR 4 2011

...A STRONG THUNDERSTORM WILL AFFECT PREBLE...SOUTHERN DARKE...
NORTHERN UNION...NORTHERN FAYETTE AND WAYNE COUNTIES THROUGH 1015 AM
EDT...

AT 940 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BENTONVILLE...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN...
CENTERVILLE...RICHMOND...FOUNTAIN CITY...NEW PARIS...NEW MADISON...
EATON...WEST ALEXANDRIA...LEWISBURG AND ARCANUM.

ALSO...FRANKLIN...EAST GERMANTOWN...WATERLOO...SPRINGERSVILLE...
JACKSONBURG...BROWNSVILLE...PHILOMATH AND ECONOMY ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.

LAT...LON 3979 8530 3980 8523 4000 8520 4002 8483
      4004 8479 4006 8447 3968 8450 3960 8530

AN
Local storm report, Apr 4, 8:49 AM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
949 AM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HAIL             XENIA                   39.69N 83.94W
04/04/2011  E0.75 INCH       GREENE             OH   PUBLIC

&&

MYRONP
Special weather statement, Apr 4, 10:26 AM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1126 AM EDT MON APR 4 2011

INZ050-058-059-066-041630-
WAYNE IN-FAYETTE IN-UNION IN-FRANKLIN IN-
1126 AM EDT MON APR 4 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN...UNION...
FAYETTE AND SOUTHERN WAYNE COUNTIES THROUGH 1230 PM EDT...

AT 1117 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SHELBYVILLE INDIANA...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CONNERSVILLE...
BROOKVILLE...LIBERTY AND WEST COLLEGE CORNER.

ALSO...HAMBURG...BUENA VISTA...ANDERSONVILLE...GLENWOOD...FALMOUTH...
PEPPERTOWN...LAUREL AND COLUMBIA ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3974 8531 3979 8483 3970 8482 3943 8483
      3936 8531

BINAU
Special weather statement, Apr 4, 11:22 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1222 PM EDT MON APR 4 2011

INZ050-058-059-066-OHZ042>044-051>054-060>062-070-041715-
WAYNE IN-FAYETTE IN-UNION IN-FRANKLIN IN-BUTLER OH-GREENE OH-CLARK OH-
MADISON OH-MIAMI OH-CHAMPAIGN OH-DARKE OH-SHELBY OH-LOGAN OH-
MONTGOMERY OH-PREBLE OH-
1222 PM EDT MON APR 4 2011

...NEARLY STATIONARY BAND OF RAIN AND THUNDERSTORMS PRODUCING HEAVY
RAIN...SMALL HAIL...AND GUSTY WINDS...

A NEARLY STATIONARY BAND OF RAIN AND THUNDERSTORMS FROM PIQUA OHIO
TO CONNERSVILLE INDIANA WILL CONTINUE TO BRING BOUTS OF HEAVY
RAIN...FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...AND SMALL HAIL
TO THE AREA THROUGH 130 PM.

RAINFALL RATES UP TO AN INCH PER HOUR OR MORE CAN BE EXPECTED ALONG
AND TO THE SOUTH OF THIS LINE...WITH LOCALIZED FLOODING OF POORLY
DRAINED AREAS LIKELY.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST
ALEXANDRIA...LEWISBURG...GREENVILLE...ARCANUM...TROTWOOD...MORAINE...
ENGLEWOOD...WEST MILTON...OAKWOOD...BRADFORD...DAYTON AND PLEASANT
HILL.

ALSO...WEST MANCHESTER...CASTINE...WAYNE LAKES...FARMERSVILLE...
GERMANTOWN...ITHACA...NEW LEBANON AND ABBOTTSVILLE ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3979 8531 3980 8523 3990 8521 4003 8487
      4002 8483 4004 8482 4046 8369 3996 8342
      3931 8528 3950 8531

BINAU
Special weather statement, Apr 4, 11:59 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1259 PM EDT MON APR 4 2011

INZ058-059-066-073-074-OHZ060>062-070-071-041800-
FAYETTE IN-UNION IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-BUTLER OH-
WARREN OH-GREENE OH-MONTGOMERY OH-PREBLE OH-
1259 PM EDT MON APR 4 2011

...STRONG THUNDERSTORMS ACROSS THE AREA THROUGH 2 PM...

AT 1249 PM EDT...RADAR INDICATED A STRONG THUNDERSTORMS ACROSS
SOUTHEAST INDIANA INTO SOUTHWEST OHIO. WIND GUSTS TO 50 MPH AND
PENNY SIZE HAIL ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

RAINFALL RATES IN THE STORMS MAY EXCEED ONE INCH PER HOUR...WHICH
WILL CAUSE POORLY DRAINED AREAS TO FLOOD...ESPECIALLY IN URBAN AREAS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATESVILLE...
OLDENBURG...BROOKVILLE...LIBERTY...WEST COLLEGE CORNER...OXFORD...
HAMILTON...SEVEN MILE...CAMDEN...TRENTON...EATON AND SOUTH
MIDDLETOWN.

ALSO...HAMBURG...BUENA VISTA...SUNMAN...ANDERSONVILLE...PENNTOWN...
WEISBURG...PEPPERTOWN AND LAWRENCEVILLE ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3920 8546 3927 8531 3956 8531 3992 8423
      3992 8419 3957 8391 3957 8397 3955 8398
      3930 8475 3930 8482 3928 8482 3907 8546

BINAU
Local storm report, Apr 4, 12:02 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
102 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     FLOOD            CENTERVILLE             39.82N 85.00W
04/04/2011                   WAYNE              IN   EMERGENCY MNGR

            MATTIE HARRIS ROAD CLOSED DUE TO FLOODING. NUMEROUS OTHER
            ROADS IN COUNTY WITH HIGH WATER.

&&

MYRONP

The radar

The Cincinnati radar (KILN), 79 km away, was scanning. The volume nearest the first event began at 17:40 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 5 heavy rain, 1 flash flood, 1 tornado. Local standard time, as filed.

Heavy Rain, Champaign

When
April 4, 12:40 PM EST to 1:40 PM EST
Where
Champaign County, St Paris
Property damage
$1,000
Reported by
County Official
Coordinates
40.120, -83.950

A couple of roads were covered with high water.

Heavy Rain, Darke

When
April 4, 12:42 PM EST to 1:42 PM EST
Where
Darke County, Greenville
Property damage
$1,000
Reported by
County Official
Coordinates
40.100, -84.630

A couple of roads were covered with high water.

Heavy Rain, Miami

When
April 4, 12:42 PM EST to 1:42 PM EST
Where
Miami County, Troy
Property damage
$1,000
Reported by
County Official
Coordinates
40.050, -84.200

A couple roads were covered with high water.

Heavy Rain, Preble

When
April 4, 1:12 PM EST to 2:12 PM EST
Where
Preble County, El Dorado
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.900, -84.670

High water was reported over one roadway.

Heavy Rain, Logan

When
April 4, 2:10 PM EST to 3:10 PM EST
Where
Logan County, Bellefontaine
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
40.370, -83.770

Water was overflowing onto a roadway from a drainage ditch.

Thunderstorm Wind, Pickaway

When
April 4, 2:16 PM EST to 2:20 PM EST
Where
Pickaway County, 2 mi NE of Deer Creek Res
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
39.651, -83.203

A barn was destroyed due to the damaging winds with only the center concrete wall remaining.

Thunderstorm Wind, Franklin

When
April 4, 2:25 PM EST to 2:26 PM EST
Where
Franklin County, (Lck)rckenbckr Arpt
Measured
57 kt (66 mph) measured gust
Reported by
AWOS
Coordinates
39.820, -82.930

Flash Flood, Franklin

When
April 4, 2:31 PM EST to 4:00 PM EST
Where
Franklin County, (Osu)oh St Univ Arpt to 1.32 mi WSW of Linworth
Cause
Heavy Rain
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.080, -83.070

A spotter reported six inches of moving water over roadways.

Thunderstorm Wind, Highland

When
April 4, 2:35 PM EST to 2:39 PM EST
Where
Highland County, Mowrystown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.030, -83.750

A tree was reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Franklin

When
April 4, 2:35 PM EST to 2:39 PM EST
Where
Franklin County, Reynoldsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.950, -82.820

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Adams

When
April 4, 2:36 PM EST to 2:40 PM EST
Where
Adams County, 4 mi N of Winchester
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.988, -83.630

A tree was reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Licking

When
April 4, 2:46 PM EST to 2:50 PM EST
Where
Licking County, 6 mi WSW of Heath
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.987, -82.555

Trees were reported down due to damaging thunderstorm winds.

Tornado, Licking

When
April 4, 2:46 PM EST to 2:47 PM EST
Where
Licking County, 2.02 mi SE of Outville to 1.48 mi WNW of Buckeye Vly Arpt
Rating
EF0
Path length
0.9 mi
Path width
50 yd
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
39.981, -82.571

The tornado touched down in two locations within a mile. At the first location the damage included the removal of part of a roof of a larger metal sized garage. In addition, a supporting post was snapped, one side of the building was blown inward, and metal doors on the opposite side were blown outward. There was also a smaller garage with major damage to a metal door. About four to five large trees were uprooted in this area as well. The circulation was not on the ground for the entire path. At the second location where damage occurred, the tornado removed a large section of metal and wood roofing from a large barn. The debris was spread up to one-quarter of a mile downwind from the barn. In addition, there were three to four pieces of the barn debris impaled in the ground. A door was removed from a smaller storage shed and some damage occurred to one corner of a house where part of the roof was lifted up. The damage at these locations indicated wind speeds ranged from 75 to 80 miles per hour.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2011Every state in 2011This day in weather historyThe tornado archive for Ohio, 2011Warnings in Ohio, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293884, 293882, 293885, 293886, 293890, 287900, 287906, 293880, 287902, 287904, 287903, 287905, 289753.